Pulmonary embolism due to exogenous estrogen intoxication.

    loading  Checking for direct PDF access through Ovid

Abstract

OBJECTIVE

Pulmonary embolism is a relatively common clinical presentation of venous thromboembolism, which develops in relation to acute pulmonary arterial occlusion mostly caused by thrombi of the lower limbs.

CASE REPORT

29year old female admitted to emergency department with pulmonary thromboembolism due to an ingestion of 17 Diana 35 pills (2 mg cyproterone acetate and 0.035mg ethinyl estradiol) in a suicide attempt without any previously known predisposing factors. After thrombolytic therapy, the patient was discharged with oral warfarin treatment.

DISCUSSION

We know that exogenous estrogen increase the risk of venous thromboembolism in therapeutic use. It should be kept in mind that even single ingestion of a single high-dose exogenous estrogen intake may induce pulmonary thromboembolism.

Related Topics

    loading  Loading Related Articles